The article you requested is
Hepatotoxicity Associated With the New Antidepressants.
Background: Safety profiles of classical and new antidepressants are well established. Hepatotoxicity is known to occur. Recently, several cases of severe hepatic injury associated with the new antidepressants have been reported, prompting us to quantify this risk.
Method: To estimate the cumulative incidence of hepatic adverse reactions associated with antidepressants, we used cases of hepatic damage collected via spontaneous reporting and included in the Spanish Pharmacovigilance System database; for exposure, we have used data from drug sales to the Spanish National Health System.
Results: The estimated reported incidence did not show major differences for the antidepressants studied, ranging from 1.28 cases per 100,000 patient-years for sertraline to 4.00 for clomipramine, except for nefazodone, which was the agent that had the highest incidence with 28.96 cases per 100,000 patient-years.
Conclusion: The reported incidence of hepatic adverse reactions to nefazodone seems to be higher than that estimated so far. Given the high prevalence of depression and the widespread use of antidepressants, physicians should be alert to the possibility that these medications cause hepatitis and consider early discontinuation of an antidepressant if the condition is suspected.